Discussions By Condition: Cancer

Ovarian Cancer ?

Posted In: Cancer 1 Replies
  • Posted By: topdog
  • September 27, 2007
  • 03:31 AM

I am 59 yr. old female with family history of cancer mother uterine cancer, father prostate. I was diagnosed 4 months ago with microscopic hematuria, had an ultrasound of bladder and a cystoscopy at a major hospital--all of which showed no evidence of bladder cancer. Since then, I have noticed rapid girth gain and recently major upper and lower abdominal swelling. I have no pain, no palpable masses, no uterine bleeding. I have no appetite and have insomnia and anxiety. I had a CA 125 one year ago that proved normal <5 and a vaginal ultrasound to check for ovarian cancer that proved unremarkable. I have regular colonoscopies every 3 years, annual pap smears and mammograms,and blood profiles. I am postmenopausal and experience dyspenuria for several years. I am currently under an extreme amount of emotional stress--could this be the reason for the abdominal swelling? How fast can Ovarian Cancer grow to present ascites? I have an appointment with my OBGYN in 10 days--should I rush it or will 10 days make no difference?

Reply Flag this Discussion

1 Replies:

  • Has your doctor done a CT scan? Pseudomyxoma peritonei (also called Jelly Belly) can make your abdomen swell like you're pregnant. Colonoscopies, ultrasounds, pap smears don't detect it. Ask for a CEA blood test. Though sometimes tumor markers don't show anything either. Check out pmpawareness.org for more info.
    Anonymous 42,789 Replies
    • December 7, 2007
    • 09:44 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?